MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number mrn 1219611-2025-00008.The date of that submission was 3/7/2025.One used locked out protectiv needle guard assembly with packaging and without catheter assembly and sheath was received.Two photos were also provided.Visual examination of the porous barrier (sponge) noted slight damage to the component that has the potential to cause leakage during use.Examinations of the photos provided display evidence of leakage through the porous barrier consistent with the observed damage and complaint.Based on device analysis the reported complaint is confirmed due to manufacturing.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.
 
Event or Problem Description
It was reported that there was a leak at the sponge site causing blood to get everywhere.The event occurred during use on patient, and no medical intervention was required.There was patient involvement, and no patient harm/adverse event reported.

Brand Name
JELCO SAFETY PROTECTIV PLUS CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22205531
Report Number3012307300-2025-07056
Device Sequence Number15142354
Product Code FOZ
UDI-Device Identifier10351688071187
UDI-Public(01)10351688071187(17)271102(10)6071529
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number306001
Device Lot Number6071529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown